Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 570, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Nov 10, 2021, 5:48 PM CST for 4 counties in Oklahoma. It was in force for 42 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 10, 2021, 5:48 PM CST (23:48 UTC)
- Expired
- Nov 10, 2021, 6:30 PM CST
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lincoln County, OK, Logan County, OK, Oklahoma County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 40 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 6:02 PM CST | HAIL 1 | 3 Nnw Tryon, OK | |
| Nov 10, 6:05 PM CST | HAIL 1 | 4 Nne Lake Aluma, OK | |
| Nov 10, 6:13 PM CST | TSTM WND GST 67 | Cushing, OK | |
| Nov 10, 6:15 PM CST | HAIL 1 | 6 N Carney, OK | |
| Nov 10, 6:25 PM CST | HAIL 1 | 4 N Carney, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 3:26 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 317 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
568
WUUS54 KOUN 102348
SVROUN
OKC081-083-109-119-110030-
/O.NEW.KOUN.SV.W.0570.211110T2348Z-211111T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
548 PM CST Wed Nov 10 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Western Lincoln County in central Oklahoma...
Oklahoma County in central Oklahoma...
Southeastern Logan County in central Oklahoma...
Southeastern Payne County in central Oklahoma...
* Until 630 PM CST.
* At 548 PM CST, severe thunderstorms were located along a line
extending from 3 miles southeast of Coyle to near Oklahoma City,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters reported quarter size hail in
Edmond.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Oklahoma City, Edmond, Midwest City, Del City, Cushing, Bethany,
Choctaw, Warr Acres, The Village, Harrah, Spencer, Nichols Hills,
Perkins, Jones, Nicoma Park, Luther, Wellston, Carney, Tryon and
Ripley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3541 9718 3550 9765 3607 9712 3600 9669
TIME...MOT...LOC 2348Z 277DEG 22KT 3591 9720 3557 9753
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Bunker1 follow-up statement
487
WWUS54 KOUN 110013
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
613 PM CST Wed Nov 10 2021
OKC081-083-109-119-110030-
/O.CON.KOUN.SV.W.0570.000000T0000Z-211111T0030Z/
Lincoln OK-Oklahoma OK-Logan OK-Payne OK-
613 PM CST Wed Nov 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR WESTERN LINCOLN...EASTERN OKLAHOMA...SOUTHEASTERN LOGAN AND
SOUTHEASTERN PAYNE COUNTIES...
At 613 PM CST, severe thunderstorms were located along a line
extending from 4 miles northwest of Carney to near Oklahoma City,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters reported quarter size hail in
northeast Oklahoma City.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Oklahoma City, eastern Edmond, Midwest City, Del City, Cushing,
Choctaw, Harrah, Spencer, Perkins, Jones, Nicoma Park, Luther,
Wellston, Carney, Tryon, Agra, Arcadia, Warwick, Fallis and Forest
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3541 9718 3548 9754 3576 9732 3598 9709
3599 9670
TIME...MOT...LOC 0013Z 261DEG 28KT 3586 9706 3558 9741
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BunkerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:18 PM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Nov 10, 2:18 PM CST, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Norman OK 218 PM CST Wed Nov 10 2021 ...New SHORT TERM, LONG TERM, UPPER AIR... .SHORT TERM... (This evening through Thursday) Issued at 206 PM CST Wed Nov 10 2021 An upper-level wave and surface frontal system will move east across our forecast area this evening, bringing chances for thunderstorms, some likely severe, and a breezy, cooler night. Moderate instability and moderate vertical wind shear will support strong to severe storms, with the usual wind/hail threats. Hodographs are not overly impressive, but a few (relatively) weak tornadoes will be possible this evening with any supercells that develop, and with the QLCS that is expected to develop shortly after sunset. Once the cold front passes through, breezy north to northwest winds will bring cooler weather, and an end to rain/storm chances. CmS && .LONG TERM... (Thursday night through next Tuesday) Issued at 206 PM CST Wed Nov 10 2021 Dry northwest flow (aloft) will be the rule through Monday. A wave in the flow may bring a few showers to north-central Oklahoma late Thursday night/very early Friday, although any showers that occur will be brief, and generally light. The cooler weather will include low temperatures around freezing Saturday morning. As the forecast stands right now, most of the area that is expected to reach freezing has already had a freeze this season. However, none have had a "hard" freeze, so Frost/Freeze headlines will likely be needed once the area is better-defined. The remainder of the forecast period should feature mainly clear/dry weather with a slow warming trend. CmS && .AVIATION... (18Z TAFS) Issued at 1138 AM CST Wed Nov 10 2021 Low-level moisture continues to stream north ahead of a storm system approaching from the High Plains region. This is causing low ceilings across much of Oklahoma and north Texas. There will be a chance for thunderstorms (some probably severe) late this afternoon into the late evening, mainly east of KEND-KSPS, shifting east with time. As a cold front sweeps across the region this evening, clearing will follow, along with gusty northwest to north winds. && .UPPER AIR... Issued at 206 PM CST Wed Nov 10 2021 Upper air flights are planned for 21Z and 11/00Z.. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 43 61 41 55 / 50 0 10 0 Hobart OK 41 64 40 59 / 0 0 0 0 Wichita Falls TX 45 66 42 62 / 10 0 0 0 Gage OK 37 61 34 55 / 0 0 10 0 Ponca City OK 40 60 39 52 / 40 0 20 0 Durant OK 47 66 42 62 / 80 0 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...23 LONG TERM....23 AVIATION...23
Hazardous weather outlook, Nov 10, 12:16 PM CST, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1216 PM CST Wed Nov 10 2021 OKZ004>048-050>052-TXZ083>090-111100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1216 PM CST Wed Nov 10 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Strong to severe thunderstorms are expected to develop during the mid to late afternoon, as a cold front moves rather quickly across Oklahoma and northern Texas. Areas along and east of an Enid to Lawton and Wichita Falls line have a better chance of being impacted by severe storms. The stronger storms will capable of producing hail to the size of golf balls, winds over 60 mph and brief but heavy rainfall. There is also a low tornado risk, especially across south central and southeast Oklahoma. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations after 4 PM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Freezing Temperatures... Freezing temperatures are possible for much of Oklahoma early Saturday morning. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Nov 10, 5:12 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
512 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 5 S CASHION 35.73N 97.69W
11/10/2021 E1.75 INCH KINGFISHER OK TRAINED SPOTTER
QUARTER TO GOLF BALL SIZE HAIL.
&&
BRBLocal storm report, Nov 10, 5:21 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
521 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL HAYNESVILLE 34.09N 98.92W
11/10/2021 M1.50 INCH WICHITA TX TRAINED SPOTTER
0510 PM HAIL HAYNESVILLE 34.09N 98.92W
11/10/2021 M2.00 INCH WICHITA TX TRAINED SPOTTER
&&Special weather statement, Nov 10, 5:24 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Norman OK
524 PM CST Wed Nov 10 2021
OKZ044-TXZ090-110000-
Cotton OK-Clay TX-
524 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of southern Cotton and
northwestern Clay Counties through 600 PM CST...
At 524 PM CST, Doppler radar was tracking a strong thunderstorm near
Randlett, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Randlett, Devol, Taylor and Charlie.
This includes Interstate 44 between mile markers 1 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect for the warned area.
&&
LAT...LON 3399 9834 3404 9842 3408 9842 3408 9844
3407 9845 3407 9847 3413 9856 3413 9855
3415 9858 3416 9861 3424 9857 3416 9822
TIME...MOT...LOC 2324Z 294DEG 20KT 3417 9852
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
..speg.Special weather statement, Nov 10, 5:36 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Norman OK
536 PM CST Wed Nov 10 2021
OKZ013-020-110000-
Payne OK-Noble OK-
536 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of southeastern Noble
and central Payne Counties through 600 PM CST...
At 536 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northwest of Glencoe to 5 miles
southwest of Stillwater. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stillwater and Glencoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect for the warned area.
&&
LAT...LON 3625 9692 3624 9682 3616 9682 3594 9714
3610 9716 3625 9705 3632 9693
TIME...MOT...LOC 2336Z 237DEG 34KT 3625 9697 3606 9713
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BunkerLocal storm report, Nov 10, 5:44 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
544 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 6 SSE NAVINA 35.72N 97.53W
11/10/2021 E1.00 INCH OKLAHOMA OK PUBLIC
&&
PWLocal storm report, Nov 10, 5:46 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
546 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 4 SE GUTHRIE 35.84N 97.37W
11/10/2021 M1.50 INCH LOGAN OK TRAINED SPOTTER
&&The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:20 PM CST | Special Weather Statement | OUN | Kingfisher | 25 min |
| Nov 10, 3:40 PM CST | Special Weather Statement | OUN | Kingfisher | 35 min |
| Nov 10, 3:49 PM CST | Special Weather Statement | OUN | Noble | 26 min |
| Nov 10, 3:59 PM CST | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan | 46 min |
| Nov 10, 4:09 PM CST | Special Weather Statement | OUN | Noble | 36 min |
| Nov 10, 4:38 PM CST | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 52 min |
| Nov 10, 4:42 PM CST | Special Weather Statement | OUN | Noble | 33 min |
| Nov 10, 5:11 PM CST | Severe Thunderstorm Warning | OUN | Logan, Oklahoma, Payne | 49 min |
| Nov 10, 5:24 PM CST | Special Weather Statement | OUN | Cotton | 36 min |
| Nov 10, 5:30 PM CST | Severe Thunderstorm Warning | OUN | Cotton | 45 min |
| Nov 10, 5:36 PM CST | Special Weather Statement | OUN | Payne | 24 min |
| Nov 10, 5:50 PM CST | Special Weather Statement | OUN | McClain | 25 min |
| Nov 10, 5:52 PM CST | Special Weather Statement | OUN | Canadian | 23 min |
| Nov 10, 5:53 PM CST | Severe Thunderstorm Warning | OUN | Grady, Stephens | 17 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.